Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 128, NWS Norman, OK

July 8, 2019Bryan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 8, 2019, 5:01 PM CDT for Bryan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 5:01 PM CDT (22:01 UTC)
Expired
Jul 8, 2019, 8:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:37 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 8, 2:37 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
237 PM CDT Mon Jul 8 2019

.DISCUSSION...
Isolated to scattered covection this afternoon has been confined to
eastern portions of the forecast area. An MCV is evident in visible
satellite moving northeast across north-central Oklahoma. The most
well-developed cu-field has been on its east and southeast flank,
and here where convergence has maximized, convection has been most
widespread. The more subsident area west of the MCV has been void of
deeper convection. Min/max theta-e difference was minimal on both
12z OUN and 15z Lamont soundings, relative to yesterday. Thus,
storms shouldn't be quite as efficient at producing strong winds.
Nevertheless, the amount of instability should support at least some
strong wind potential into the early evening.

PWAT values are above the 90th percentile (1.8-1.9 inches) and will
be supportive of heavy rainfall rates. Fortunately, storm longevity
should be limited by weak deep layer shear and the "pulse" nature of
storms should limit a more significant localized flooding threat.
Localized mainly minor flooding is still possible given potential
for heavy rainfall rates in such a moist environment.

Diurnal High Plains convection initiating near the lee trough and
aided by subtle perburbation aloft may move into western Oklahoma
and western north Texas by evening and could persist further east
later in the night. Predictability in such moist environments with
weak forcing is typically relatively low, and we've nudged mean
probability guidance upward to cover most of the area with at least
low probabilities through the night. This activity could possibly
lingering into the morning across mainly eastern sections of the
area, but mid-level height rises and increased subsidence should
preclude (or at least significantly limit) diurnal development
tomorrow.

A transient upper shortwave in the northern Plains will force a cold
front south into the area bringing the next chance for showers and
storms late Wednesday and Wednesday night. Until this, the
temperature and humidity combinations will drive heat indecies up to
at or near Advisory level for at least portions of the area Tuesday
and Wednesday. Only a few degree cool down is expected late week
into the weekend.

We have introduced low probabilities Sunday into Monday for far
southeast to cover the potential of remnant tropical system tracking
toward us. Confidence on its track is low though.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  95  75  97 /  20  20  10  10
Hobart OK         73 100  73 100 /  20  20  10   0
Wichita Falls TX  74  99  76 100 /  20  20   0   0
Gage OK           69  97  68  96 /  30  10  10   0
Ponca City OK     74  92  74  94 /  20  20  10  10
Durant OK         75  95  76  97 /  30  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

30/12
Hazardous weather outlook, Jul 8, 12:10 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1210 PM CDT Mon Jul 8 2019

OKZ004>048-050>052-TXZ083>090-091715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1210 PM CDT Mon Jul 8 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms are expected through the
afternoon and evening across most of the area. The greatest
concentration of storms is expected generally east of a line from
Enid to Shawnee to Duncan. Another area of greater storm covered
may be across western Oklahoma and western north Texas later this
evening as thunderstorms develop in the Texas panhandle and west
Texas this afternoon and move east into the area.

Any of these storms could produce strong wind gusts, lightning,
heavy rainfall, localized flooding. A few isolated severe wind
gusts are possible, but widespread severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is the potential for thunderstorms in north central Oklahoma
on Tuesday evening and again across more areas on Wednesday
afternoon and Wednesday night.

.Heat...
Warmer temperatures are expected this week. The warmest days will
be on Tuesday and Wednesday where the highest afternoon heat
index values will range between 95 and 110.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 8, 12:44 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 PM CDT Mon Jul 8 2019

OKZ047-051-081815-
Johnston OK-Marshall OK-
1244 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and
northeastern Marshall Counties Until 115 PM CDT...

AT 1244 PM CDT, a strong thunderstorm was located over northeastern
Lake Texoma, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3411 9655 3411 9658 3410 9658 3409 9657
      3408 9658 3416 9677 3441 9668 3429 9640
      3426 9641
TIME...MOT...LOC 1744Z 207DEG 10KT 3419 9664

30
Special weather statement, Jul 8, 2:00 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 PM CDT Mon Jul 8 2019

OKZ031-032-042-081930-
Pontotoc OK-Hughes OK-Seminole OK-
200 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc...
southwestern Hughes and southeastern Seminole Counties Until 230 PM
CDT...

AT 159 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Atwood to 8 miles southwest of Allen, moving
northeast at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3485 9628 3478 9642 3469 9641 3468 9648
      3468 9651 3467 9651 3466 9659 3506 9647
      3506 9623
TIME...MOT...LOC 1859Z 222DEG 18KT 3494 9641 3478 9650

30
Special weather statement, Jul 8, 3:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 PM CDT Mon Jul 8 2019

OKZ047-051-052-082145-
Johnston OK-Marshall OK-Bryan OK-
358 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston...
northeastern Marshall and northwestern Bryan Counties Until 445 PM
CDT...

AT 354 PM CDT, a strong thunderstorm was located 4 miles west of
Little City, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3397 9670 3405 9676 3428 9667 3413 9639
TIME...MOT...LOC 2054Z 208DEG 7KT 3407 9668

03
Special weather statement, Jul 8, 4:27 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
427 PM CDT Mon Jul 8 2019

OKZ028-030-031-042-082215-
Pottawatomie OK-Pontotoc OK-McClain OK-Seminole OK-
427 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
northwestern Pontotoc...eastern McClain and southern Seminole
Counties Until 515 PM CDT...

AT 422 PM CDT, a strong thunderstorm was located 4 miles southeast of
St. Louis, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Tecumseh, Konawa, Byng, Maud, Bowlegs, Asher, Wanette, St. Louis and
Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3471 9679 3498 9707 3527 9690 3510 9651
TIME...MOT...LOC 2122Z 207DEG 8KT 3501 9682

03
Special weather statement, Jul 8, 4:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
429 PM CDT Mon Jul 8 2019

OKZ052-082215-
Bryan OK-
429 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR western Bryan County Until 515 PM
CDT...

AT 426 PM CDT, a strong thunderstorm was located 4 miles north of
Colbert, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Durant, Colbert, Achille, Silo, Mead, Armstrong, Hendrix, Cartwright,
eastern Lake Texoma and Calera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3378 9643 3377 9650 3382 9653 3382 9658
      3385 9663 3388 9659 3391 9658 3392 9659
      3392 9658 3394 9659 3413 9645 3405 9621
      3375 9641
TIME...MOT...LOC 2126Z 207DEG 8KT 3392 9650

03
Special weather statement, Jul 8, 4:32 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
432 PM CDT Mon Jul 8 2019

OKZ025-082215-
Oklahoma OK-
432 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma County
Until 515 PM CDT...

AT 431 PM CDT, a strong thunderstorm was located over northeastern
Oklahoma City, moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Northeastern Oklahoma City, southeastern Edmond, Midwest City,
Choctaw, Harrah, Spencer, Jones, Nicoma Park, Luther and Arcadia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3546 9730 3550 9739 3570 9732 3565 9714
      3551 9714
TIME...MOT...LOC 2131Z 218DEG 12KT 3552 9732

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:09 PM CDTSpecial Weather StatementOUNComanche, Jackson36 min
Jul 7, 7:16 PM CDTSpecial Weather StatementOUNBeckham59 min
Jul 7, 7:54 PM CDTSpecial Weather StatementOUNJackson51 min
Jul 7, 8:20 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman40 min
Jul 7, 8:24 PM CDTSpecial Weather StatementOUNTillman36 min
Jul 7, 8:30 PM CDTSpecial Weather StatementOUNRoger Mills30 min
Jul 7, 8:38 PM CDTAreal Flood AdvisoryOUNGarvin3 hr
Jul 7, 8:44 PM CDTAreal Flood AdvisoryOUNBeckham, Custer, Roger Mills, Washita3 hr
Jul 7, 8:45 PM CDTSpecial Weather StatementOUNGarvin45 min
Jul 7, 8:57 PM CDTSpecial Weather StatementOUNComanche48 min
Jul 7, 9:03 PM CDTSpecial Weather StatementOUNComanche, Cotton, Jefferson, Tillman57 min
Jul 7, 9:13 PM CDTSevere Thunderstorm WarningOUNComanche62 min
Jul 7, 9:23 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jul 7, 9:30 PM CDTSpecial Weather StatementOUNGrady45 min
Jul 7, 9:31 PM CDTSpecial Weather StatementOUNCarter44 min
Jul 7, 9:33 PM CDTSpecial Weather StatementOUNPottawatomie42 min
Jul 7, 9:41 PM CDTSpecial Weather StatementOUNStephens49 min
Jul 7, 9:48 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady31 min
Jul 7, 9:52 PM CDTSpecial Weather StatementOUNCaddo53 min
Jul 7, 9:58 PM CDTAreal Flood AdvisoryOUNStephens3 hr
Jul 7, 10:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita54 min
Jul 7, 10:11 PM CDTAreal Flood AdvisoryOUNDewey3 hr
Jul 7, 10:14 PM CDTSpecial Weather StatementOUNCarter31 min
Jul 7, 10:17 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Jul 7, 10:24 PM CDTSpecial Weather StatementOUNStephens36 min
Jul 7, 10:30 PM CDTFlash Flood WarningOUNCaddo3 hr
Jul 7, 10:39 PM CDTSpecial Weather StatementOUNMurray36 min
Jul 7, 10:50 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian40 min
Jul 7, 11:02 PM CDTAreal Flood AdvisoryOUNCarter, Murray3 hr
Jul 7, 11:17 PM CDTFlash Flood WarningOUNCarter, Murray3 hr
Jul 7, 11:45 PM CDTAreal Flood AdvisoryOUNCarter, Murray, Pontotoc3 hr
Jul 8, 12:23 AM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Seminole3 hr
Jul 8, 12:48 AM CDTAreal Flood AdvisoryOUNHughes3 hr
Jul 8, 1:39 AM CDTAreal Flood AdvisoryOUNHughes3 hr
Jul 8, 12:44 PM CDTSpecial Weather StatementOUNJohnston31 min
Jul 8, 1:32 PM CDTAreal Flood AdvisoryOUNJohnston, Marshall3 hr
Jul 8, 2:00 PM CDTSpecial Weather StatementOUNHughes30 min
Jul 8, 3:58 PM CDTSpecial Weather StatementOUNMarshall47 min
Jul 8, 4:27 PM CDTSpecial Weather StatementOUNSeminole48 min
Jul 8, 4:29 PM CDTSpecial Weather StatementOUNBryan46 min
Jul 8, 4:32 PM CDTSpecial Weather StatementOUNOklahoma43 min
Jul 8, 5:34 PM CDTSpecial Weather StatementOUNBryan41 min
Jul 8, 5:39 PM CDTSpecial Weather StatementOUNLincoln51 min
Jul 8, 6:29 PM CDTSpecial Weather StatementOUNOklahoma31 min
Jul 8, 6:34 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jul 7, 7:02 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor43 min
Jul 7, 7:43 PM CDTSpecial Weather StatementOUNArcher32 min

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.